MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 6MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 6MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 6MM
Health Effect - Clinical Codes Loss of Range of Motion (2032); No Code Available (3191)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported through the surgical outcome system that a patient may have had an issue as a result of surgery involving arthrex implants.Upon further investigation it was discovered that a patient had a (b)(6) 2018 total shoulder arthroplasty procedure.On (b)(6) 2018, a few days post surgery, the patient was experiencing inability to extend fingers.The patient was diagnosed with radial nerve palsy.Patient was able to extend wrist on (b)(6) 2019 but had difficulty typing.An emg was recommended.Patient was told nerve palsy would resolve within the year.The patient consulted with an orthopedic hand surgery specialist who suggested a tendon transfer for the nerve palsy.It is unknown if the patient has proceeded with a second surgery with another surgeon.The patient has had no further surgeries with the original surgeon.The following are the arthrex products that were implanted (b)(6) 2018: ar-9100-06s / lot: 10233337.Ar-9106-01 / lot: 1027261806.Ar-9142-17p / lot: 170097421.

Brand Name
UNIVERS APEX HUMERAL STEM, 6MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10694532
Report Number1220246-2020-02233
Device Sequence Number3058375
Product Code KWS
UDI-Device Identifier00888867134416
UDI-Public00888867134416
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberUNIVERS APEX HUMERAL STEM, 6MM
Device Catalogue NumberAR-9100-06S
Device Lot Number10233337
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Initial Report FDA Received Date10/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;